Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Can antibiotics have other side effects besides digestive troubles and yeast infections?

I started on antibiotics last night to treat the infection that has flared up in two of my teeth, in preparation for root canals, most likely. The toothache has eased up, thank God, because it was nearly driving me out of my mind. But now I'm having heart palpitations, hot flashes, and just generally feeling lousy. Could this be from the antibiotics? Is there anything I can do, since this is the big night for putting up the tree and all the trimmings. My stepson came to visit this weekend for just the purpose of decorating; I don't want to disapoint anyone.

 
Ballad

Asked by Ballad at 3:59 PM on Dec. 8, 2012 in Health

Level 45 (193,916 Credits)
This question is closed.
Answers (8)
  • Never heard of antibiotic doing that. Might be the infection. You know tooth problems can affect your heart?

    louise2

    Answer by louise2 at 4:05 PM on Dec. 8, 2012

  • Honestly, it sounds more like symptoms of an infection than the antibiotics. However, your doctor would be the best person to discuss this with. Are you having any fever?
    Mrs_Prissy

    Answer by Mrs_Prissy at 4:05 PM on Dec. 8, 2012

  • Allergies can do all kinds of things. There's one that gives me horrible rashes, but only on certain body parts. There's another gives me strep symptoms, only without the strep.
    NotPanicking

    Answer by NotPanicking at 4:02 PM on Dec. 8, 2012

  • It can make birth control pills less reliable.
    QuinnMae

    Answer by QuinnMae at 4:04 PM on Dec. 8, 2012

  • It could be related. What antibiotic is it? Heart palpitations are generally considered an adverse effect, and you should probably stop taking the antibiotic, even if you haven't finished the course.
    musicpisces

    Answer by musicpisces at 6:08 PM on Dec. 8, 2012

  • Did an info pamphlet come with the Rx? Or look it up online. There are definitely more possible side effects, but those 2 are just the most common.
    idareyou

    Answer by idareyou at 6:35 PM on Dec. 8, 2012

  • Slight fever.
    Ballad

    Comment by Ballad (original poster) at 4:12 PM on Dec. 8, 2012

  • It's Cipro.
    Ballad

    Comment by Ballad (original poster) at 6:48 PM on Dec. 8, 2012

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN